Skin rash is a change in your skin. It may appear as areas of redness or raised bumps, blistering and/or peeling of the skin.
You may have also have areas of dry flaky skin or itching.
Skin rash can develop anywhere on your body, including inside your mouth, on the scalp and eyebrows, and the severity may vary.
Skin rash may be a chronic side effect caused by cancer medications used to treat kidney cancer, such as targeted therapy (Sutent, etc.) or immunotherapy (Nivolumab (Opdivo).
Things you may do to prevent or minimize skin rash:
- Apply thick lotions or creams daily and as needed
- Avoid scratching and breaking the skin
- Use mild soap and avoid soaps with strong scents
- Avoid hot water, especially when bathing
- Avoid skin products containing alcohol or retinoids
- Wear comfortable, properly fitting clothes
- Avoid sun exposure and use at least SPF15 sunscreen when outdoors
- Wear long sleeves and a hat when outdoors
When to call your oncologist or oncology nurse: *
When you first see the signs of a skin reaction.
* If you are receiving treatment with an immunotherapy agent (i.e. Nivolumab (OPDIVO) and experiencing a rash or skin changes contact your oncology care provider immediately.
Discuss with your healthcare team if there may be other reasons or treatment options that may help reduce your skin rash.
You should rely primarily upon your doctor for medical information.